MAUDE Adverse Event Report: ENCORE MEDICAL L.P ALTIVATE REVERSE SHOULDER; ALTIVATE REVERSE, SMALL HEMI-ADAPTER

ENCORE MEDICAL L.P ALTIVATE REVERSE SHOULDER; ALTIVATE REVERSE, SMALL HEMI-ADAPTER
Model Number 533-01-002
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - the patient previously had a hemi total shoulder in and needed to be converted to a reverse total shoulder arthroplasty.The humeral stem was left in the patient and the head and adapter were removed.The surgeon then preceded with a reverse total shoulder arthroplasty.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as reverse total shoulder arthroplasty implantation.The previous surgery and the surgery detailed in this event occurred 4 months and 1 week apart.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements and showed no non-conforming material reports (ncmr) associated with the main contributor component listed in the complaint.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to reverse total shoulder arthroplasty implantation.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside the control of djo surgical such as poor bone density, patient bone deterioration, inadequate soft tissue support, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
ALTIVATE REVERSE SHOULDER
Common Device Name
ALTIVATE REVERSE, SMALL HEMI-ADAPTER
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin,tx 78758-5445
MDR Report Key10792958
Report Number1644408-2020-01037
Device Sequence Number2954366
Product Code KWS
UDI-Device Identifier00190446257714
UDI-Public(01)00190446257714
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172351
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/15/2025
Device Model Number533-01-002
Device Catalogue Number533-01-002
Device Lot Number010Y1030
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer11/20/2020
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date12/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-50-218 LOT 949U1084; 520-50-218 LOT 949U1084
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age65 YR